BoneSmart® Hip / Knee Replacement Forum
Knee Replacement & Hip Replacement
Patient Advocacy & Online Community
  1. PLEASE NOTE THAT ONE RECOVERY THREAD ONLY IS PREFERRED. PLEASE DON'T START ADDITIONAL THREADS ABOUT YOUR RECOVERY.

1 Month Post and Nausea/Vomiting

Discussion in 'Hip Replacement Recovery Area' started by pemdas, Nov 30, 2010.

Thread Status:
Not open for further replies.
  1. pemdas

    pemdas New Member

    Member Since:
    Nov 30, 2010
    Age:
    Messages:
    11
    Location:
    United States
    I am a few days shy of 1-month post TLHR (11/04/10). I had a bit of a problem with nausea, etal for the first week after surgery. Compazine was effective in dealing with it. One day, everything was fine...until last night.

    Late last night (continuing into this morning...so far), I found myself in an all too familiar position -- overcome with nausea and vomiting. I didn't eat anything suspect (and I felt fine for hoooooours after eating).

    My recovery has been awesome. Pain has been minimal. My mobility is mind-blowing -- I only use as cane as insurance when I take longer walks. I am scheduled to go back to work late next week (modified hours and whatever accomodations I need).

    Has anyone else experienced nausea/vomiting this far into the recovery process? The thought of having to stick to a bland diet of Jello, ginger tea, flat 7UP, saltine crackers for days does not appeal to me :(

    Thanks in advance for your feedback.

    pemdas
    TLHR (12/04/10)
    TRHR (06/24/09)
    Due to Avascular Necrosis
     
  2. nanamac

    nanamac Don

    Member Since:
    Jun 11, 2010
    Age:
    63
    Messages:
    3,804
    Gender:
    Female
    Location:
    Marblehead, MA
    Country:
    United States United States
    Hi Pemdas and welcome to Bone Smart! Sounds like you are having a breeze of a recovery!

    On that note, I suspect you might have a stomach bug of sorts having this happen after this amount of time.

    I am not a medical person though, so I'll leave a more qualified answer to Jo, our nurse moderator. She should be along a bit later.

    I just wanted to say hello and welcome you on board. This is a wonderful forum full of all sorts of imformation and very nice folks...

    In the mean time, did you happen to do a "search" or look in the library? You may find more info there. Best!
     
  3. alexthecat

    alexthecat Forum Advisor

    Member Since:
    Mar 1, 2010
    Age:
    47
    Messages:
    3,143
    Gender:
    Female
    Location:
    United States
    Pemdas, something similar happened to me after one of my surgeries. I was vomiting a lot in the hospital and for several days after I got home. Then it cleared up and started back up with a vengeance a few weeks later. It turned out to be a reaction to the pain meds I was taking. I'm not sure why it took that long to develop, but that's how it happened for me.
     
  4. gertie

    gertie Junior Member

    Member Since:
    Oct 23, 2010
    Age:
    Messages:
    44
    Gender:
    Female
    Location:
    United States
    Pemdas--

    Don't know where in the US you live--I'm in New England and many people I know have been knocked flat by a nasty stomach virus--seems to last for about 2 days.
     
  5. Josephine

    Josephine Forum Admin and Mother Hen Administrator

    Member Since:
    Jun 8, 2007
    Age:
    69
    Messages:
    53,755
    Gender:
    Female
    Location:
    North East
    Country:
    United Kingdom United Kingdom
    Those would be my best guesses too - either a delayed reaction to something you're taking or a bug. My money's on the latter!
     
  6. haldox

    haldox Post-Grad

    Member Since:
    Oct 7, 2010
    Age:
    Messages:
    1,025
    Gender:
    Female
    Location:
    United States
    Welcome Pemdas!

    Nausea/vomiting is not fun at all:nah:, sorry to hear you are having problems. But sounds like everything is going just great!

    It took me a few days to get nauseated from the meds I was taking, it didnt start up right away. So I lived on saltine crackers and the such for almost a week and then called the OS office and told them what was going on and that I am going to stop taking some of the meds. They had no problem with that and my stomach finally settled down.

    I of course kept up with my pain meds and aspirin. I think it was either the Daypro or Lyrica affecting me.
     
  7. Jaycey

    Jaycey Moderator

    Member Since:
    Jan 27, 2010
    Messages:
    13,071
    Gender:
    Female
    Location:
    UK
    Country:
    United Kingdom United Kingdom
    There are lots of bugs around these days. Has anyone in your family been ill? Otherwise it may be the meds. I had a reaction to the blood thinner but apparently that's fairly rare.

    Can you call your OS? You wouldn't want to go back to work on that diet!

    Feel better!
     
  8. pemdas

    pemdas New Member

    Member Since:
    Nov 30, 2010
    Age:
    Messages:
    11
    Location:
    United States
    Thank you for all the feedback on what may be going on.

    After a number of you mentioned that I may have a bit of a bug (DOH!), I called a good friend (who is a Nurse Practitioner at a large university in the area) and asked if she is seeing a increase in patients with my symptoms. Her response, "Oh my god! The numbers are huge. But it only lasts 48 hours." So there is light at the end of the tunnel.

    This was a good reminder to widen my focus. Not every little ache and pain is related to my THR. It's probably just because I'm out in the germ-filled world and not as young as I used to be :wink:

    pemdas
    TLHR (11/4//10)
    TRHR (6/24/09)
    Avascular Necrosis
    Fulminant Liver Failure & Transplant (11/15/00)
     
  9. Josephine

    Josephine Forum Admin and Mother Hen Administrator

    Member Since:
    Jun 8, 2007
    Age:
    69
    Messages:
    53,755
    Gender:
    Female
    Location:
    North East
    Country:
    United Kingdom United Kingdom
    That's a fact. We do tend to get tunnel vision mentality with these things!
     
  10. Jamie

    Jamie Administrator

    Member Since:
    Mar 24, 2008
    Age:
    66
    Messages:
    37,465
    Gender:
    Female
    Location:
    Kansas
    Country:
    United States United States
    Hi, pemdas....welcome to BoneSmart! I'm glad your hip is doing so well and hope by the time you read this, your nausea is diminishing. I'm betting you did catch one of those "nasties" that is out there. Please let us know how you are getting along!
     
  11. pemdas

    pemdas New Member

    Member Since:
    Nov 30, 2010
    Age:
    Messages:
    11
    Location:
    United States
    An update on my condition: I must have had a touch of a 'bug'. Not 36 hours after the nausea/vomiting came over me, I am good as new (knock wood). I have sent the Jello packing and I am slowly making my way back up the ladder to a normal diet.

    Thanks to everyone for the warm welcome. I have been reading the posts here since before my first hip replacement in the summer of 2009. This forum has been a great resource even the second time around with last month's second hip replacement (now I have a beautiful matched set).

    pemdas
    TLHR (11/4//10)
    TRHR (6/24/09)
    Avascular Necrosis
    Fulminant Liver Failure & Transplant (11/15/00)
     
  12. Jamie

    Jamie Administrator

    Member Since:
    Mar 24, 2008
    Age:
    66
    Messages:
    37,465
    Gender:
    Female
    Location:
    Kansas
    Country:
    United States United States
    Great news, pemdas!!! There certainly is a lot of that "bug" going around! I'm glad you're feeling better now.
     
  13. Josephine

    Josephine Forum Admin and Mother Hen Administrator

    Member Since:
    Jun 8, 2007
    Age:
    69
    Messages:
    53,755
    Gender:
    Female
    Location:
    North East
    Country:
    United Kingdom United Kingdom
    pemdas, I put your details in your signature for you.

    Glad you are feeling better. Nasty bugs, those.
     
Thread Status:
Not open for further replies.

Share This Page

Open
Close X